# SDR CA021223005

- Difficulty date: December 14, 2002
- Submitted: January 21, 2003
- Operation: Air carrier
- Make and model: Hughes 369D
- Aircraft time: 8,937 hours
- Engine: Allsn 250C20B
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Condition: Failed
- Location: Tail Rotor
- Stage of operation: AG
- How discovered: O
- Nature of condition: F
- Precautionary procedure: R, A

## Discrepancy

(CAN) AIRCRAFT WAS BEING USED FOR CAPTURE WORK ON WOLVES 14.5 KMS NORTH OF BANFF NATIONAL PARK.  AIRCRAFT WAS IN PURSUIT OF A WOLF THAT WAS NETTED, AIRCRAFT WAS AT A HEIGHT OF 6-10 FT. ABOVE GROUND, TRAVELLING AT 20 MPH IN A CROSSWIND.  AT THE TIME OF PROBLEM A FAIR AMOUNT OF LT PEDDLE WAS BEING USED.  AIRCRAFT TRAVELLED APPROX. 30FT CROSSWIND WHEN A LOUD BANG WAS HEARD BY PILOT FOLLOWED BY THE TAIL ROTOR ASSEMBLY FLYING PAST THE PILOTS CHIN BUBBLE.THE PILOT THEN ROLLED THE THROTTLE OFF TO STOP THE ROTATION OF THE AIRCRAFT AND LANDED THE AIRCRAFT ON A NEARLY LEVEL OR FAIRLY LEVEL SPOT.THE AIRCRAFT HAD COMPLETED 1/2 OF A REVOLUTION BY THE TIME THE PILOT GOT IT ON THE GROUND. THERE WAS NO FURTHER DAMAGE TO THE AI
